MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that quality control (qc) of the reagents passed on the day of use.Confirmation was not provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported visual appearance was acceptable for the gel cards and reagent red blood cells at the time of use.The gtsc reviewed e-connectivity(econn) data from the analyzer, and confirmed the results obtained by the customer.It was also confirmed that the analyzer performed as expected.According to ortho lot-specific information for 0.8% surgiscreen lot vss727, cell 1 is positive and homozygous, cells 2 and 3 are positive and heterozygous for the m(mns1) antigen.Therefore, it follows that the negative reactions obtained with the patient sample are not consistent with the expected reactivity of an anti-m(mns1) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra506, cells 3,4,7, and 10 are positive and homozygous, cells 1,6,9, and 11 are positive and heterozygous, and the remaining cells are negative for the m(mns1) antigen.Therefore, it follows that the negative reactions obtained for all m(mns1) antigen-positive cells with the patient sample are not consistent with an m(mns1) antibody.According to ortho lot-specific information for 3% surgiscreen lot 3ss792, cell 1 is positive and homozygous, and cell 3 is positive and heterozygous for the m(mns1) antigen.Therefore, the positive reactions obtained with the patient sample are consistent with an m(mns1) antibody.A review of manufacturing batch record of 0.8% surgiscreen lot vss727 and 0.8% resolve panel a lot vra506 was carried out at ortho's manufacturing site.No non-conformances or deviations were identified.The results of all in-process and quality assurance release testing were found to be within specifications, including antigen specificity test.Lots vss701 and vra499 met all acceptance criteria.A batch record review and retain testing of mts anti-igg gel card lot 110825001-12 were not conducted as part of this investigation, as the product performed as expected with other testing performed by the customer.Testing of retained samples of 0.8% surgiscreen lot vss727 and 0.8% resolve panel a lot vra506 were performed with samples containing anti-d, anti-k, and anti-fya antibodies and expected positive and negative results were obtained.Samples containing anti-m were not available.The m(mns1) antigen status was confirmed as expected for the antigen positive reagent red cells.Lots vss727 and vra506 continue to meet release specifications.A review of the worldwide complaint databases was performed for 0.8% surgiscreen lot vss727 (expiry: 14-apr-2026) and 0.8% resolve panel a lot vra506 (expiry: 14-apr-2026) through (b)(6) 2026.One additional complaint was identified against lot vra506 related to false negative reactions with a different antibody, and no similar complaints against lot vss727 were identified.No trends were identified for vss727 or vra506.In addition, a complaint review of the mts anti-igg gel card lot 110825001-12 and master bulk lot 110825001 was performed through (b)(6) 2026.No complaints were identified relating to false negative reactions for lot 110825001-12.There were two complaints reported for the master bulk lot against two alternate sublots for false negative reactions with one patient sample in dat (direct antiglobulin test).No trends were identified for the sublot or master bulk lot.No further investigation was performed on this incident.The assignable cause of the discordant negative antibody screen and antibody identification reactions obtained by the customer is likely sample related, the patient's anti-m(mns1) antibody being at the detection limit of the technique and reagents used and/or associated to the variability of the m(mns1) antigen expression on the reagent red blood cells.In any case, there is no evidence of any systematic failure of the ortho reagents or analyzers to perform as intended.In mitigation of the discordant negative antibody screen and identification results, the 0.8% surgiscreen and 0.8% resolve panel a instructions for use (ifus) state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.No other complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
Cms 100871508 and 100871703 / ra614115 on (b)(6) 2026, a customer contacted the ortho global technical solution center (gtsc) after observing what was described as discordant negative reactions for antibody screen and antibody identification for one patient sample using 0.8% surgiscreen lot vss727 and 0.8% resolve panel a lot vra506 with ortho mts anti-igg gel card lot 110825001-12 on their ortho vision swift id-mts (50004113).Complainant: (b)(6); (b)(6); (b)(6) medical center (b)(6).Date of event: (b)(6) 2026, reported on 24-mar-2026.Reagents: 0.8% surgiscreen lot vss727, expiration: 14apr2026, manufacture: 10feb2026 0.8% resolve panel a lot vra506, expiration: 14apr2026, manufacture: 10feb2026 mts anti-igg gel card lot 110825001-12, expiration: 04sep2026, manufacture: 04dec2025 other reagents: 3% surgiscreen lot 3ss792, expiration: 31mar2026 instrument: ortho vision swift id-mts, sn (b)(6); sw version: 5.17.0 patient information: sample id: (b)(6); encrypted sample id: (b)(6) patient had previously identified anti-m(mns1) antibody.Patient was not transfused with any units positive for m(mns1) antigen.No further information provided.The customer reported that on (b)(6) 2026, a sample from the patient was tested for antibody screen using 0.8% surgiscreen lot vss727 with ortho mts anti-igg gel card lot 110825001-12 on their ortho vision swift id-mts (50004113), and all cells positive for the m(mns1) antigen resulted in negative reactions.The customer then stated that the same patient sample was crossmatched in gel method with one donor unit and was incompatible, with a reaction strength of 2+.The donor unit was phenotyped as m(mns1) antigen positive.The customer reported the same sample was tested on the same day for antibody identification using 0.8% resolve panel a lot vra506 with the same lot of gel cards on the same instrument, and all reagent cells positive for the m(mns1) antigen resulted in negative reactions.The customer then reported testing the same sample in tube method for antibody screen using liss and 3% surgiscreen lot 3ss792, and m(mns1) antigen positive cells 1 and 3 reacted positive at room temperature immediate spin, 37 degrees c, and ahg (anti-human globulin) phase.No further details were provided.In addition, the customer reported performing antibody screening with the same gel card lot, using immucor 3% screening cells converted to a 0.8% concentration and all m(mns1) antigen positive cells reacted with a 3+ reaction strength.No further details were provided.For troubleshooting purposes, the customer stated phenotyping was performed on 0.8% resolve panel a lot vra506 cells 1,6, and 9 with anti-m antisera, and all the cells reacted with a 4+ reaction strength.No further details were provided.The customer stated they have no other reports of false negative reactions for other patients tested with the same lots of screening and panel cells.The customer stated a biased result was initially reported to the physician.The anti-m(mns1) antibody was later identified in tube and reported accordingly.The patient was not harmed as a result of these events.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24917107
Report Number2250051-2026-00016
Device Sequence Number10564883
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)260414(11)260210(10)VRA506
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Catalogue Number6902317
Device Lot NumberVRA506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown